I am worried sick having just been told that my son has hypothyroidism. He was diagnosed by a neurologist who told me has low muscle tone (hypotonia) due to his floppiness - he ran blood tests which showed thyroid as abnormal (we have appt with endorcrinologist next monday) but he also has to go for MRI as neurologist said when he copied certain movements he had trouble, also trouble walking a straight line - in the past an occupational therapist diagnosed him as having mild hypermobility. He does not seem to be getting better and while he is slightly above average academically, socially he seems left out. Sometimes he seems so unfocused and spaced out and tires easily but does not display any other signs of hypothyroidism. My question are,
1. is there a link between hypothyroid & hypotonia, can both conditions be corrected by meds?
2. He also has asthma. will thyroid med interact with asthma meds?
3. Do I even have to give him the meds - is there alternative according to how far progressed hypothyroidism is?
4. Is there a link with hypothyroid and mental sharpness/focus?
5. What could have caused hypothyroidism in his case?
6. What could happen if left untreated?
7. for a boy his age 9 years old - what are side effects of hypothyroid meds, and could he handle them and perform well at school?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.